Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


C&B&HIV
Jan 15, 2010

6 monthes ago i had finished my treatment for virus C ( interferon & rebavirin )myp.c.r is negative (zero) iam taking zeffix 100 one daily since 18 monthes my p.c.r is negative (zero) my hiv v.l still undetected since 2 years with out med. my c.d 4 drobed on interferon but now after 6 monthes it is 636 (24%)my cd8 1246 (47%) ratio is .,51%. is there any thing wrong? i need your advise specialy about zeffix . i took it only for B not for hiv. thank you very much.

Response from Dr. McGovern

I am concerned that you are on Zeffix (lamivudine) and you are HIV positive. We do not use this drug in HIV infected patients as monotherapy due to the risk of HIV resistance.

Your HIV is nondetectable right now because you ARE on an HIV medication - Zeffix, which treats Hepatitis B also treats HIV.

I would switch to some other drug for your HBV that does not have activity against HIV - for example adefovir would be a good choice. Fortunately, since your HIV is suppressed right now, I would not expect you to have developed HIV drug resistance just yet...but I would be proactive about switching because I wouldn't want you to be at risk for that in the future.

Alternatively, you could consider starting an HIV "cocktail" like Atripla which includes three drugs in one pill - 3 with activity against HIV and two with activity against HBV. This would need further discussion with your doctor. The new treatment guidelines in the US suggest that early HIV treatment can be considered in patients with HBV infection and liver disease.



Previous
HCV genotype 2 relapser. Now what?
Next
One dose of the H1N1 vaccine?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement